Walking around fat obstacles

L. Paul Chew, Haggai David, Matthew J. Katz, Klara Kedem

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

We prove that if an object O is convex and fat then, for any two points a and b on its boundary, there exists a path on O's boundary, from a to b, whose length is bounded by the length of the line segment ab times some constant β. This constant is a function of the dimension d and the fatness parameter. We prove bounds for β, and show how to efficiently find paths on the boundary of O whose lengths are within these bounds. As an application of this result, we briefly consider the problem of efficiently computing short paths in ℝd in the presence of disjoint convex fat obstacles.

Original languageEnglish
Pages (from-to)135-140
Number of pages6
JournalInformation Processing Letters
Volume83
Issue number3
DOIs
StatePublished - 16 Aug 2002

Keywords

  • Computational geometry
  • Fat objects
  • Short paths

Fingerprint

Dive into the research topics of 'Walking around fat obstacles'. Together they form a unique fingerprint.

Cite this